# SDR CA030318014

- Difficulty date: March 6, 2003
- Submitted: April 14, 2003
- Operation: Air carrier
- Make and model: Emb EMB-110P1
- Aircraft time: 22,484 hours
- Engine: Pwa PT6A34
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Actuator
- Part number: 1485500102
- Condition: Failed
- Location: Nlg Steering
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) SHIMMY WHEN TAXIING & NECESSARY TO CENTRE THE NOSE GEAR MANUALLY IN ORDER TO GET THE GEARS TO RETRACT ON TAKEOFF.   AFTER INVESTIGATION IN COLLABORATION WITH THE O/H FACILITY (THE GEAR WAS FRESHLY O/H), WE FOUND THAT IN THE NOSE STEERING RACK ACTUATOR, BOTH SLEEVES P/N 14564 HAD BEEN REINSTALLED WITH DAMAGED LOCKING FEATURE AND THUS RENDERING PROPER ADJUSTMENT OF THE CENTERING MECHANISM IMPOSSIBLE. AT ALL TIME THE PRESENCE OF A 10 DEGREE PLAY WAS THE CAUSE OF THE IMPOSSIBILITY TO ADJUST.  THE PROBLEM HAS BEEN FIXED BY REPLACING THE STEERING RACK ACTUATOR BY A NEWLY O/H UNIT.
